Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Locally $ B\sp{\ast} $-equivalent algebras


Author: Bruce A. Barnes
Journal: Trans. Amer. Math. Soc. 167 (1972), 435-442
MSC: Primary 46K05
DOI: https://doi.org/10.1090/S0002-9947-1972-0296704-1
MathSciNet review: 0296704
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be a Banach $ ^ \ast $-algebra. A is locally $ {B^ \ast }$-equivalent if, for every selfadjoint element $ t \in A$, the closed $ ^ \ast $-subalgebra of A generated by t is $ ^\ast$-isomorphic to a $ {B^ \ast }$-algebra. In this paper it is shown that when A is locally $ {B^\ast}$-equivalent, and in addition every selfadjoint element in A has at most countable spectrum, then A is $ ^ \ast $-isomorphic to a $ {B^ \ast }$-algebra.


References [Enhancements On Off] (What's this?)

  • [1] B. A. Barnes, On the existence of minimal ideals in a Banach algebra, Trans. Amer. Math. Soc. 133 (1968), 511-517. MR 37 #2008. MR 0226418 (37:2008)
  • [2] J. W. M. Ford and S. Shirali, Symmetry in complex involutory Banach algebras. II, Duke Math. J. 37 (1970), 275-280. MR 41 #5977. MR 0261362 (41:5977)
  • [3] B. E. Johnson, The uniqueness of the (complete) norm topology, Bull. Amer. Math. Soc. 73 (1967), 537-539. MR 35 #2142. MR 0211260 (35:2142)
  • [4] Y. Katznelson, Algèbres caractérisées par les fonctions qui opèrent sur elles, C. R. Acad. Sci. Paris 247 (1958), 903-905. MR 20 #5436. MR 0098991 (20:5436)
  • [5] -, Sur les algèbres dont les éléments non négatifs admettent des racines carrées, Ann. Sci. École Norm. Sup. (3) 77 (1960), 167-174. MR 22 #12403. MR 0121669 (22:12403)
  • [6] C. E. Rickart, General theory of Banach algebras, The University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #5903. MR 0115101 (22:5903)
  • [7] B. Yood, Faithful $ ^ \ast $-representations of normed algebras, Pacific J. Math. 10 (1960), 345-363. MR 22 #1826. MR 0110958 (22:1826)
  • [8] -, Ideals in topological rings, Canad. J. Math. 16 (1964), 28-45. MR 28 #1505. MR 0158279 (28:1505)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46K05

Retrieve articles in all journals with MSC: 46K05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0296704-1
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society